Alert archive / Kentucky / Tornado Warnings in 2015
Tornado Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jul 14, 2015, 12:13 PM EDT for McCreary County, Wayne County, Whitley County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 12:13 PM EDT (16:13 UTC)
- Expired
- Jul 14, 2015, 12:43 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties McCreary County, KY, Wayne County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 119 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
479
WFUS53 KJKL 141613
TORJKL
KYC147-231-235-141700-
/O.NEW.KJKL.TO.W.0010.150714T1613Z-150714T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1213 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 100 PM EDT
* AT 1213 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER KIDDS CROSSING...OR 11 MILES SOUTHEAST OF
MONTICELLO...MOVING SOUTHEAST AT 45 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
CO-OPERATIVE AROUND 1220 PM EDT.
BLUE HERON AROUND 1225 PM EDT.
WHITLEY CITY AND STEARNS AROUND 1230 PM EDT.
STRUNK AND PINE KNOT AROUND 1235 PM EDT.
HOLLYHILL AROUND 1240 PM EDT.
ZION HILL AND AYERS AROUND 1250 PM EDT.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY NEAR MILE MARKER
1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3660 8466 3670 8483 3682 8472 3659 8406
TIME...MOT...LOC 1613Z 301DEG 37KT 3674 8469
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
GREIF2 follow-up statements
353
WWUS53 KJKL 141633
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1233 PM EDT TUE JUL 14 2015
KYC231-141643-
/O.CAN.KJKL.TO.W.0010.000000T0000Z-150714T1700Z/
WAYNE KY-
1233 PM EDT TUE JUL 14 2015
...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3660 8466 3665 8474 3676 8466 3678 8462
3659 8407
TIME...MOT...LOC 1633Z 304DEG 23KT 3669 8461
$$
KYC147-235-141700-
/O.CON.KJKL.TO.W.0010.000000T0000Z-150714T1700Z/
MCCREARY KY-WHITLEY KY-
1233 PM EDT TUE JUL 14 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR SOUTHERN
MCCREARY AND SOUTHWESTERN WHITLEY COUNTIES...
AT 1233 PM EDT...
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED OVER
CO-OPERATIVE...OR 7 MILES WEST OF WHITLEY CITY...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BLUE HERON AROUND 1240 PM EDT.
WHITLEY CITY AND STEARNS AROUND 1245 PM EDT.
PINE KNOT AROUND 1250 PM EDT.
STRUNK AROUND 1255 PM EDT.
HOLLYHILL AROUND 100 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
JELLICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3660 8466 3665 8474 3676 8466 3678 8462
3659 8407
TIME...MOT...LOC 1633Z 304DEG 23KT 3669 8461
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
GREIF286
WWUS53 KJKL 141643
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1243 PM EDT TUE JUL 14 2015
KYC147-235-141653-
/O.CAN.KJKL.TO.W.0010.000000T0000Z-150714T1700Z/
MCCREARY KY-WHITLEY KY-
1243 PM EDT TUE JUL 14 2015
...THE TORNADO WARNING FOR SOUTHERN MCCREARY AND SOUTHWESTERN WHITLEY
COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3660 8466 3665 8474 3676 8466 3678 8462
3659 8407
TIME...MOT...LOC 1642Z 301DEG 37KT 3664 8451
$$
GREIFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jul 14, 8:45 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 8:45 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 845 AM EDT TUE JUL 14 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 356 AM EDT TUE JUL 14 2015 COMPLICATED SEVERE WEATHER FORECAST SCENARIO IS UNFOLDING FOR TODAY. THIS MORNING WE DO HAVE ONGOING CONVECTION MOVING SLOWLY SOUTHEAST ACROSS THE REGION. THE SLOW MOVEMENT AND DEEP MOISTURE WITH PWATS NEAR 2 INCHES HAS LEAD TO POTENTIAL FOR FLASH FLOODING ALONG AND NEAR THIS LINE OF CONVECTION. THE OVERALL INTENSITY ACROSS EASTERN KY HAS BEEN MINIMAL WITH A FEW MESONET SITES SEEING SOME 30 PLUS MPH GUSTS AT MOST THUS FAR...HOWEVER WE ARE WATCHING CONVECTION THAT HAS SUSTAINED OVERNIGHT ACROSS PORTIONS OF CENTRAL KY THIS MORNING. THIS AREA SEEMS MORE FAVORABLE WHERE GOOD THETA/E GRADIENT EXISTS NEAR SURFACE BOUNDARY AND ALSO MID LEVEL LAPSE RATES OF 7.0 C/KM PLUS NUDGING INTO THAT AREA WITH THE 500MB JET. THEREFORE THINK SOME STRONGER STORMS MAYBE ABLE TO MAKE THERE WAY ACROSS SW PORTIONS OF THE CWA THROUGH THE MORNING. THIS MORNING CONVECTION DOES LEAVE A BIT MORE UNCERTAINTY INTO WHAT CAN HAPPEN THIS AFTERNOON AND EVENING. MODELS ARE A BIT UNCERTAIN ON ONGOING CONVECTION THIS MORNING...WHICH LEAVES CONTINUED UNCERTAINTY INTO THE AFTERNOON. ALL THAT SAID IT DOES APPEAR THERE WILL BE SOME TIME IN BETWEEN MORNING CONVECTION TO DESTABILIZE ACROSS THE REGION. THEREFORE MODEL SOUNDINGS WOULD SUGGEST AT LEAST MODERATE UNSTABLE ENVIRONMENT WILL BUILD IN WITH MLCAPES APPROACHING 3000 J/KG. THIS WILL COUPLE WITH STRONG TROUGH THAT IS PROGGED TO DIVE SE OUT OF THE UPPER MIDWEST INTO THE OHIO VALLEY THIS AFTERNOON AND EVENING. THIS WILL LEAD TO DECENT MID LEVEL LAPSE RATES AROUND 7 C/KM OR HIGHER. ALSO AS TROUGH APPROACHES BRINGING JET ENERGY AND AIDING TO INDUCE LOW LEVEL JET WILL LEAD TO DEEP LAYER SHEAR WITH VEERING PROFILES. THEREFORE SOME OF THE STORMS WILL HAVE THE ABILITY TO BE DISCRETE. ALL THIS WILL LEAD TO THE POSSIBILITY OF LARGE HAIL DESPITE HIGHER FREEZING LEVELS...DAMAGING WIND GUSTS WITH DCAPES AOA 1000 J/KG...AND EVEN POSSIBILITY OF ISOLATED TORNADOES. HOWEVER OUT OF ALL OF THE THREATS STILL MOST CONCERNED ABOUT THE DAMAGING WINDS AND LARGE HAIL OVERALL. ALSO GOES WITHOUT SAYING GIVEN THE ANTECEDENT CONDITIONS...MULTIPLE ROUNDS OF CONVECTION OVER THE PAST FEW DAYS...WOULD EXPECT FLASH FLOOD THREAT TO CONTINUE. MANY AREAS ACROSS THE REGION HAVE SUB 1 INCH ONE HOUR FFG. RIGHT NOW THINK THE BIGGEST THREAT WILL BE THIS AFTERNOON AND EVENING 20Z TO 3Z AND THIS WILL HAVE TO BE FINE TUNED IN SUBSEQUENT UPDATES ONCE A BETTER FEEL IS HAD ON ONGOING CONVECTION. THIS CONVECTION WILL MOVE OUT OF THE AREA OVERNIGHT INTO WEDNESDAY. WHERE THE REGION WILL FINALLY SEE A REPRIEVE OVERALL THROUGH THE AFTERNOON HOURS...AS HIGH PRESSURE SLIDES EAST AND HEIGHTS RISE. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 720 AM EDT TUE JUL 14 2015 THE MODELS ARE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE BULK OF THE EXTENDED. THEY ALL DEPICT HEIGHT RISES THROUGH KENTUCKY TO END THE WORK WEEK IN THE WAKE OF A SHARP TROUGH MOVING OFF TO THE EAST OF THE AREA. AS THE RIDGE BUILDS OVER THE CENTRAL GULF COAST STATES ANOTHER SHORTWAVE WILL RIDE EAST ON ITS NORTHERN FRINGES... RUNNING GENERALLY ALONG THE OHIO RIVER LATE THURSDAY INTO FRIDAY MORNING. AFTER THIS MID LEVEL WAVE PASSES WE WILL SEE THE SOUTHERN RIDGE BUILD MORE EFFECTIVELY INTO THE STATE HOWEVER...PROBABLY NOT TO THE EXTENT NECESSARY TO SHUT DOWN CONVECTION. IT DOES APPEAR... THOUGH...THAT THE TRAIN OF SHORTWAVES THAT HAVE SPANWED THE ORGANIZED AND DEADLY SYSTEMS OF THE PAST SEVERAL DAYS WILL LIFT TOO FAR NORTH OF THE AREA TO HAVE MUCH OF AN IMPACT THROUGH AT LEAST THE WEEKEND. THIS MAY CHANGE BY MONDAY...THOUGH...AS ANOTHER STRONG TROUGH WILL SINK OUT OF CANADA SWEEPING ITS WAY TOWARD THE OHIO VALLEY WITH FALLING HEIGHTS AND MORE ENERGY PACKETS CROSSING THE AREA AS IT DOES SO. GIVEN THE PRETTY GOOD MODEL AGREEMENT ALOFT A GENERAL MODEL CONSENSUS IS PREFERRED FOR THE ENTIRE EXTENDED PORTION OF THE FORECAST. SENSIBLE WEATHER WILL SEE AN INCREASINGLY HOT AND HUMID SETUP FOR EAST KENTUCKY THROUGH THE BULK OF THE EXTENDED. SFC HIGH PRESSURE WILL MAKE FOR A PLEASANT DAY ON THURSDAY WITH THE COLD FRONT FINALLY TO THE SOUTH. THE WARMTH AND HUMIDITY RETURN ON FRIDAY AS THE FRONT LIFTS BACK NORTH AND FADES OUT...THOUGH SOME LATE DAY CONVECTION WILL BE POSSIBLE. FOR THE WEEKEND...AIR MASS THUNDERSTORMS WILL BE POSSIBLE DURING THE HEAT OF THE DAY EACH AFTERNOON AND EVENING. IN ADDITION...THE HEAT WILL BUILD WITH LOW 90S A GOOD BET FOR MANY PLACES BOTH SATURDAY AND SUNDAY. MONDAY WILL SEE THE APPROACH OF A COLD FRONT AND A BETTER CHANCE FOR STORMS...STILL LARGELY DIURNALLY DRIVEN...WHILE THE HEAT REMAINS WITH MORE LOW 90S ON TAP. HEAT INDICES WILL PEAK BETWEEN 95 AND 100 DEGREES EACH AFTERNOON FROM FRIDAY THROUGH MONDAY. THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE BULK OF ANY ADJUSTMENTS MADE TO THE POPS AND SKY TO ACCOUNT FOR THE DIURNAL CYCLE WITH THESE GRIDS. AS FOR TEMPERATURES...DID TOUCH THE LOWS A BIT EACH NIGHT TO REPRESENT JUST MINOR TERRAIN EFFECTS IN THIS CONTINUING HIGH MOISTURE ENVIRONMENT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 845 AM EDT TUE JUL 14 2015 STILL A BATCH OF CONVECTION TO GO THROUGH THE SME AND LOZ SITES THIS MORNING WITH LOWER CIGS AND VIS ALONG WITH PLENTY OF TS. THIS WILL CLEAR OUT SHORTLY...THOUGH...WITH IMPROVING CONDITIONS THROUGH THE MORNING. HOWEVER...THIS IMPROVEMENT WILL COME AT A PRICE AND WE WILL LIKELY SEE ADDITIONAL SHOWER AND STORMS DEVELOP LATER IN THE DAY WITH THE BEST MID LEVEL SUPPORT FOR THE EVENING HOURS. ACCORDINGLY...ALL SITES HAVE VCTS RETURNING TO THEIR TAFS AFTER 20Z. THERE MAY BE A NEED TO EXTEND THAT THROUGH 03 OR 04Z SHOULD THE LATEST NAM12 IDEA PAN OUT FROM SOMETHING DEVELOPING IN THE NORTHEAST AND SHIFTING SOUTH...SOUTHWEST THROUGH THE CWA. FOG AND LOW CIGS MAY FOLLOW THROUGH THE NIGHT. WINDS WILL BE BREEZY FROM THE SOUTHWEST THROUGH THE DAY WITH HIGHER GUSTS EXPECTED IN ANY STORMS. LOOK FOR THE SPEEDS TO SETTLE DOWN LATE IN THE EVENING AND CONTINUE THROUGH THE NIGHT...GENERALLY OUT OF THE NORTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...DJ LONG TERM...BH/GREIF AVIATION...GREIF
Hazardous weather outlook, Jul 14, 8:55 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 855 AM EDT TUE JUL 14 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151600- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 855 AM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY AGAIN TODAY AND TONIGHT...AND MAY BE SEVERE. THEY COULD BRING LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING... LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT. BH/GREIF
In the hours before
Local storm report, Jul 14, 10:24 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1024 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG LEE CITY 37.74N 83.33W
07/14/2015 WOLFE KY 911 CALL CENTER
TREE DOWN ON HWY 205 IN LEE CITY.
&&
TBREWERSpecial weather statement, Jul 14, 10:25 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1025 AM EDT TUE JUL 14 2015
KYZ068-079-080-084>088-116-117-141530-
PULASKI-BELL-HARLAN-CLAY-ROCKCASTLE-WHITLEY-KNOX-LESLIE-MCCREARY-
LAUREL-
1025 AM EDT TUE JUL 14 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...BELL...
HARLAN...CLAY...ROCKCASTLE...WHITLEY...KNOX...LESLIE...MCCREARY...
LAUREL...
AT 1025 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MOUNT
VICTORY...OR 13 MILES SOUTHEAST OF SOMERSET...MOVING SOUTHEAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...BARBOURVILLE...HARLAN...PINEVILLE...
MIDDLESBORO...PULASKI...CORBIN...LOYALL...SCIENCE HILL...WALLINS
CREEK...SUNSHINE...SMITH...HAZEL PATCH...CLATE...BUSH...GIRDLER...
MOORE HILL...SPRULE AND COTTONGIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 13.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 16 AND
55.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
LOUIS B. NUNN PARKWAY U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN
MILE MARKERS 1 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3714 8486 3736 8456 3733 8451 3739 8448
3679 8312 3673 8322 3667 8343 3667 8353
3658 8369 3658 8376
TIME...MOT...LOC 1425Z 298DEG 31KT 3700 8438
GREIFLocal storm report, Jul 14, 11:23 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1123 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TSTM WND DMG 6 SE MONTICELLO 36.78N 84.77W
07/14/2015 WAYNE KY 911 CALL CENTER
TREE DOWN ON EAST HWY 92 AT MILE MARKER 18 ON JOHNSON
FORK ROAD.
&&
TBREWERSpecial weather statement, Jul 14, 11:29 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1129 AM EDT TUE JUL 14 2015
KYZ083-084-141630-
WAYNE-MCCREARY-
1129 AM EDT TUE JUL 14 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...
AT 1128 AM EDT...A STRONG THUNDERSTORM WAS OVER JAMESTOWN...OR 16
MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WHITLEY CITY...CO-OPERATIVE...PINE KNOT...DELTA...
CABELL...MILL SPRINGS...GREGORY...BARRIER...DENNEY...ROCKEYBRANCH...
PARMLEYSVILLE...STEUBENVILLE...COOPERSVILLE...SLAVENS...BURFIELD...
COOPER...STEARNS...RITNER AND WIBORG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3699 8485
3675 8433 3668 8431 3661 8425 3659 8427
3660 8461 3686 8506
TIME...MOT...LOC 1528Z 301DEG 41KT 3698 8509
GREIFSpecial weather statement, Jul 14, 11:30 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1130 AM EDT TUE JUL 14 2015
KYZ080-085>088-141630-
BELL-HARLAN-WHITLEY-KNOX-LAUREL-
1130 AM EDT TUE JUL 14 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BELL...HARLAN...
WHITLEY...KNOX...LAUREL...
AT 1130 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER KEAVY...OR
7 MILES SOUTH OF LONDON...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LONDON...BARBOURVILLE...HARLAN...PINEVILLE...MIDDLESBORO...CORBIN...
WALLINS CREEK...DORTHAE...VOX...GREEN ROAD...SMITH...CALVIN...
GIRDLER...MOORE HILL...SPRULE...SOUTH WALLINS...BERTHA STATION...
STONY FORK JUNCTION...KING AND EMMANUEL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 25 AND
39.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 4 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3700 8427 3714 8415 3675 8315 3670 8334
3667 8343 3667 8353 3661 8367
TIME...MOT...LOC 1530Z 301DEG 41KT 3703 8413
GREIFLocal storm report, Jul 14, 12:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HAIL MONTICELLO 36.84N 84.85W
07/14/2015 M1.75 INCH WAYNE KY 911 CALL CENTER
HAIL FALLING AT DISPATCH CENTER.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:13 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 6 hr |
| Jul 14, 1:53 AM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 6 hr |
| Jul 14, 1:57 AM EDT | Special Weather Statement | JKL | Bath, Montgomery | 33 min |
| Jul 14, 2:31 AM EDT | Special Weather Statement | JKL | Elliott, Morgan, Rowan | 44 min |
| Jul 14, 2:40 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Martin, Pike | 6 hr |
| Jul 14, 2:49 AM EDT | Flash Flood Warning | JKL | Magoffin, Menifee, Montgomery, Morgan, Powell, Wolfe | 6 hr |
| Jul 14, 3:23 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 6 hr |
| Jul 14, 3:33 AM EDT | Special Weather Statement | JKL | Jackson | 27 min |
| Jul 14, 3:36 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 4 hr |
| Jul 14, 3:59 AM EDT | Special Weather Statement | JKL | Jackson | 46 min |
| Jul 14, 4:04 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Leslie, Owsley and 2 more | 4 hr |
| Jul 14, 4:48 AM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry | 4 hr |
| Jul 14, 4:52 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 4 hr |
| Jul 14, 4:56 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 25 min |
| Jul 14, 5:32 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Laurel, Whitley | 4 hr |
| Jul 14, 6:05 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 40 min |
| Jul 14, 6:10 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Knox, Laurel and 5 more | 3 hr |
| Jul 14, 6:41 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 49 min |
| Jul 14, 6:46 AM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 4 hr |
| Jul 14, 7:08 AM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more | 4 hr |
| Jul 14, 7:16 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 29 min |
| Jul 14, 7:24 AM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 4 hr |
| Jul 14, 7:45 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 3 hr |
| Jul 14, 8:37 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin, Pike | 3 hr |
| Jul 14, 8:41 AM EDT | Areal Flood Advisory | JKL | Magoffin, Menifee, Montgomery, Morgan, Powell, Wolfe | 3 hr |
| Jul 14, 9:01 AM EDT | Special Weather Statement | JKL | Clay, Knox, Laurel, Pulaski | 59 min |
| Jul 14, 9:06 AM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 7 hr |
| Jul 14, 9:10 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 33 min |
| Jul 14, 9:13 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Owsley and 1 more | 3 hr |
| Jul 14, 9:39 AM EDT | Areal Flood Warning | JKL | Lee | 6 hr |
| Jul 14, 10:25 AM EDT | Special Weather Statement | JKL | Bell, Knox, Laurel, Pulaski | 65 min |
| Jul 14, 10:38 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 52 min |
| Jul 14, 10:47 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 43 min |
| Jul 14, 10:57 AM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more | 5 hr |
| Jul 14, 10:59 AM EDT | River Flood Advisory | JKL | Lee | 3 days |
| Jul 14, 10:59 AM EDT | River Flood Advisory | JKL | Estill | 3 days |
| Jul 14, 11:28 AM EDT | Areal Flood Advisory | JKL | Johnson | 3 hr |
| Jul 14, 11:29 AM EDT | Special Weather Statement | JKL | McCreary, Wayne | 61 min |
| Jul 14, 11:30 AM EDT | Special Weather Statement | JKL | Bell, Knox, Laurel | 60 min |
| Jul 14, 11:44 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 61 min |
| Jul 14, 11:55 AM EDT | River Flood Advisory | JKL | Estill, Powell | 71 hr |
| Jul 14, 12:10 PM EDT | Areal Flood Warning | JKL | Jackson, Rockcastle | 6 hr |
| Jul 14, 12:45 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 30 min |
| Jul 14, 12:58 PM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 4 hr |
| Jul 14, 1:01 PM EDT | Special Weather Statement | JKL | Bell | 29 min |
| Jul 14, 2:11 PM EDT | Special Weather Statement | JKL | Wayne | 49 min |
| Jul 14, 3:50 PM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 6 hr |
| Jul 14, 4:19 PM EDT | River Flood Advisory | JKL | Bell | 28 hr |
| Jul 14, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Morgan, Rowan | 59 min |
| Jul 14, 5:29 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 2 hr |
| Jul 14, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 30 min |
| Jul 14, 5:54 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Johnson, Magoffin, Menifee and 2 more | 66 min |
| Jul 14, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Wolfe | 63 min |
| Jul 14, 6:13 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more | 6 hr |
| Jul 14, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 4 more | 73 min |
| Jul 14, 6:54 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Martin and 7 more | 6 hr |
| Jul 14, 7:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Menifee, Perry, Powell and 1 more | 52 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 28 min |
| Jul 14, 7:37 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Harlan, Jackson, Lee and 6 more | 5 hr |
| Jul 14, 7:39 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Lee, Owsley, Perry | 36 min |
| Jul 14, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 43 min |
| Jul 14, 7:50 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Harlan, Jackson, Knott and 7 more | 4 hr |
| Jul 14, 7:53 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Harlan, Knott, Letcher, Perry and 1 more | 67 min |
Nearby
Tornado Warnings in Kentucky, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.